Hail, Price
- When
- July 8, 2:26 PM CST
- Where
- Price County, 1 mi S of Fifield
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.865, -90.420
A slow moving cold front dropped south through northwest Wisconsin on the afternoon of July 8, where a very unstable air was in place. Large hail and some wind damage occurred as one particular thunderstorm became severe over Price County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
A slow moving cold front dropped south through northwest Wisconsin on the afternoon of July 8, where a very unstable air was in place. Large hail and some wind damage occurred as one particular thunderstorm became severe over Price County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 8, 10:12 AM CST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1112 AM CDT SUN JUL 8 2007 .UPDATE... PUT SCT TSTMS S OF DLH AND ISOLD TSTMS ELSW THIS AFTN AND ACRS NWRN WI THIS EVE. LIFTED TEMPS A LITTLE. && .DISCUSSION... ATTM THE TROUGH IS SINKING THRU NWRN WI. MSTR POOLING NORTH OF THE TROUGH IS RESULTING IN DWPNTS AS HIGH AS 24C ACROSS NERN MN. THERE IS QUITE A CAP...WITH THKNSS AS MUCH AS 5800 M ACPYD BY 850 MB TEMPS IN THE LOW TO MID 20S. THE STG CAP IS PREVENTING TSTMS...BUT SOME CLOUDS ARE GETTING DEEP ENOUGH TO PRODUCE LIGHT RAIN. PRIND CAP WILL WEAKEN AND RSIDL MOISTURE WILL DMNSH THRUT THE AFTN AND EVE. WE ANCPT THE HIGH DWPNTS WILL DSIPT BEFORE THE CAP WEAKENS...MNLY DUE TO DWPNTS AOB 15C JUST N AND W OF OUR FCST AREA BEING SLOLY ADVECTED INTO OUR AREA BY A NWLY WIND. HOWEVER...THE CAP MAY WEAKEN FAST ENOUGH FOR THUNDER TO OCCUR...SPCLY ACROSS NWRN WI THIS AFTN OR EVE. SO...WE LEFT TSTMS IN THE FCST RATHER THAN JUST SHWRS...THERE IS PLENTY OF ENERGY IN DWPNTS ABOVE 22C. WE ANCPT SHWRS WILL DSIPT BY MIDN AND WITH A DRIER AMS...WE DO NOT ANCPT SHOWERS MON. FEW SIG CHANGES WERE MADE BYD THIS EVE. && .AVIATION... SCT OR ISOLD TSTMS IMPLY LCL IFR CONDS INVOF RAIN SHAFT THIS AFTN AND EVE. && .PREV DISCUSSION... /ISSUED 248 AM CDT SUN JUL 8 2007/ DISCUSSION... SFC LOW LOCATED IN NWRN MN AT 06Z WITH WFNT EXTENDING EWD ACRS NRN LK SUP AND CFNT TRAILING BACK ACRS SD. PLENTY OF TSTM ACTIVITY N OF THE BORDER TRIGGERED BY CONVERGENCE ALG WFNT AND BACK IN SD WHERE UPR LVL S/WV IS INTERACTING WITH THE CFNT. BUT NOT MUCH IN WRM SECTOR OVR NERN MN/NWRN WI WHERE ATMOS IS STRONGLY CAPPED. SOME APPARENT CONVECTIVE ELEMENTS EVIDENT ON RADAR OVR NRN MN ARE HAVING A HARD TIME GETTING STARTED DUE TO CAPPING AND DIMINISHING NIGHT TIME INSTABILITY. BY THE TIME SFC HEATING BEGINS TO DESTABILIZE THE ATMOS AGAIN...THE CFNT SHUD BE MOVING THRU EXTREME NERN MN INTO WI AND S/WV WILL BE APPROACHING FROM THE W...SO KEPT THE SLGT OR LOW CHC POPS FOR THIS AREA DURING THE MRNG HRS IN SPITE OF CAPPING. LITTLE BETTER CHANCE FOR TSTMS THIS AFTN OVR NWRN WI WITH A COMBO OF FNTL CONVERGENCE...DIURNAL DESTABILIZATION...AND PASSAGE OF UPR LVL S/WV. SPC HAS GONE /SEE TEXT/ INSTEAD OF /SLGT RISK/ FOR THIS AREA DUE TO STRONG CAP...AND THIS SEEMS RSNBL. SEE SWODY1 FOR DETAILS. NEXT SIG CHC OF TSTMS COMES TUE/WED AS STRONG S/WV SWINGS ACRS THE BORDER COUNTRY. THERE MAY BE SOME TIMING ISSUES DEPENDING ON WHETHER OR NOT THIS FEATURE BECOMES A CLOSED LOW. FOR NOW...DID NOT MAKE ANY MAJOR CHANGES TO CURRENT GRIDS. AVIATION... A COLD FRONT WILL MOVE SLOWLY TO THE SOUTH ACROSS THE FORECAST AREA TODAY...WITH WINDS SWITCH FROM SOUTHWEST TO NORTH. VFR CONDITIONS WITH MID LEVEL CLOUDS ARE EXPECTED TO ACCOMPANY THIS FRONT THROUGH THE MORNING. ISOLATED THUNDERSTORMS...POSSIBLY STRONG TO SEVERE...ARE EXPECTED TO DEVELOP ALONG THE FRONT THIS AFTERNOON HOWEVER. AREAS MOST LIKELY TO SEE THESE THUNDERSTORMS WILL BE FROM THE BRAINERD LAKES AREA EASTWARD THROUGH ALL OF NORTHWEST WISCONSIN. && POINT TEMPS/POPS... DLH 83 55 78 53 / 40 10 10 10 INL 82 51 78 50 / 20 10 10 20 BRD 85 57 79 57 / 20 10 10 10 HYR 87 58 81 55 / 40 20 10 10 ASX 84 56 78 52 / 40 20 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. EOM/GRANING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 202 PM CDT SUN JUL 8 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-091230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 202 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF NORTHWEST WISCONSIN UNTIL 900 PM. FOR THE LATEST INFORMATION...SEE THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE OFFICE IN DULUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE OVER MOST OF THE AREA TUESDAY THROUGH THURSDAY AND AGAIN ON SATURDAY. A FEW STORMS COULD BE SEVERE TUESEDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MOST LIKELY HAZARDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. STEWART
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
326 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 1 S FIFIELD 45.87N 90.42W
07/08/2007 M1.75 INCH PRICE WI LAW ENFORCEMENT
&&
MSTEWARTThe Duluth radar (KDLH), 175 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
3 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Manyfour-inch diameter trees were blown down on County Highway H.
Nickel size hail fell at County Highway H.
Street flooding reported in Brantwood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49863, 49864, 49868, 49866, 49861.